Ask an expert
Question

06 Feb 2004

The pill and smoking
I am 41 years old, on the pill (Ovral) and smoke about 20 cigarettes a day. What are the complications of this. Should I go off the pill as I have heard that I am too old to be on it. Also, since I have been on Ovral (for about five months), I have had skin problems. I was on Logynon before (since I was 20) and had no side effects.
Answer 312 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

If you are over 40 years and smoke, you should not be on the Pill. This increases the risk of leg clots which can break off and lodge in the lungs - a serious problem. You should either stop smoking or use a different form of contraception.
Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.